MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 20 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 20 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 20
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physio-control contacted the customer to request additional information on the patient.The customer informed physio-control that no further patient information is available.Patient fields in which information is not provided were intentionally left blank.The customer, a biomedical engineer advised that they concluded the defibrillation electrodes were bad.The device or defibrillation electrodes were not returned to physio-control for evaluation.The cause of the reported issue could not be determined.Device not evaluated by manufacturer.
 
Event or Problem Description
The customer contacted physio-control to report that during a patient event their device prompted, "connect electrodes".The customer advised this occurred when attempting to shock a patient during a cardioversion procedure.In this state defibrillation therapy would not be available to a patient if needed.The customer advised that the defibrillation electrodes were replaced and the procedure was completed.There was no adverse patient outcome reported.
 
Additional Manufacturer Narrative
Section h10 of the initial medwatch (mfr report # 0003015876-2021-01298) report indicates: physio-control contacted the customer to request additional information on the patient.The customer informed physio-control that no further patient information is available.Patient fields in which information is not provided were intentionally left blank.The customer, a biomedical engineer advised that they concluded the defibrillation electrodes were bad.The device or defibrillation electrodes were not returned to physio-control for evaluation.The root cause of the reported issue could not be determined.Section h10 of the initial medwatch (mfr report # 0003015876-2021-01298) report should indicate: physio-control contacted the customer to request additional information on the patient.The customer informed physio-control that no further patient information is available.Patient fields in which information is not provided were intentionally left blank.The device was not returned for evaluation.The customer changed the electrodes and confirmed normal function.The root cause was determined to be the electrodes (lot #033933).The electrodes were not returned to physio-control for further review.Therefore, further cause of the reported issue cannot be fully determined.The device remains in service with the customer and is functioning normally.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 20 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key12073235
Report Number0003015876-2021-01298
Device Sequence Number3593108
Product Code MKJ
UDI-Device Identifier00883873813782
UDI-Public00883873813782
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K130454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20
Device Catalogue Number99402-000067
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1